Pramana

, Volume 10, Issue 3, pp 227–238

New light on the optical equivalence theorem and a new type of discrete diagonal coherent state representation

Authors

  • N Mukunda
    • Centre for Theoretical StudiesIndian Institute of Science
  • E C G Sudarshan
    • Centre for Theoretical StudiesIndian Institute of Science
Optics

DOI: 10.1007/BF02872020

Cite this article as:
Mukunda, N. & Sudarshan, E.C.G. Pramana - J. Phys. (1978) 10: 227. doi:10.1007/BF02872020

Abstract

In many instances we find it advantageous to display a quantum optical density matrix as a generalized statistical ensemble of coherent wave fields. The weight functions involved in these constructions turn out to belong to a family of distributions, not always smooth functions. In this paper we investigate this question anew and show how it is related to the problem of expanding an arbitrary state in terms of an overcomplete subfamily of the overcomplete set of coherent states. This provides a relatively transparent derivation of the optical equivalence theorem. An interesting by-product is the discovery of a new class of discrete diagonal representations.

Keywords

Optical equivalence theoremcoherent statesovercomplete family of statesdiscrete diagonal representation
Download to read the full article text

Copyright information

© the Indian Academy of Sciences 1977